MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ULTRAPER PERCUTANEOUS TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ULTRAPER PERCUTANEOUS TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 100/563/070
Medical Device Problem Codes Inflation Problem (1310); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other, other text: d4: lot number, expiration date and h4: manufacture date are unknown, no information has been provided to date.G5: 510k is blank, this catalog number is not sold in the united states.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device did not work as intended, due to the tracheostomy cuff "not holding up".Patient was involved, no patient injury or adverse effects reported.Patient information is not available.The patient was fasted for potential tracheostomy change by tracheostomy team after reviewing in the morning.During the tracheostomy team rounds the cuff pressure was checked and re-inflated.Then rechecked after an hour and confirmed that it had dropped down to 18cm of h20 from 24cm of h20 within an hour.Tracheostomy tube was changed by tracheostomy team consultant.The tracheostomy tube that had been removed was checked by the tracheostomy team and when submerged in water there was water bubbles inside the cuff.
 
Additional Manufacturer Narrative
Other, other text: d4: udi updated - (b)(4).H6: evaluation codes updated.Device evaluation: one sample was returned.A visual inspection found the sample in good physical condition.The inflation test was done on the received sample.It was confirmed that after 12 hours the cuff was still fully inflated.Based on results of testing the reported failure was not observed.No trend of similar customer complaints was identified.A dhr review was not completed as no lot number was provided.

Brand Name
PORTEX ULTRAPER PERCUTANEOUS TRACHEOSTOMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17749230
Report Number3012307300-2023-08919
Device Sequence Number11783562
Product Code JOH
UDI-Device Identifier15019517103403
UDI-Public15019517103403
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100/563/070
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown